# SDR 2013FA0000328

- Difficulty date: May 17, 2013
- Submitted: June 7, 2013
- Operation: General aviation
- Aircraft: N2521W
- Make and model: Lancar LC41550FG
- Aircraft serial: 41514
- Aircraft time: 1,248 hours
- Engine: Cont TSIO550C
- Engine time: 1,248 hours
- System (JASC): 2430 · DC Generating System
- Part: Fan
- Condition: Failed
- Location: Alternator
- Component: Alternator
- Component part number: ES130701
- Stage of operation: CR
- How discovered: O
- Nature of condition: S
- Precautionary procedure: A

## Discrepancy

DURING CRUISE FLIGHT,  HEARD A BANG AND THEN SAW A METAL OBJECT COME THROUGH HIS TOP ENGINE COWLING.  LANDED AT THE NEAREST AVAILABLE AIRPORT.  COOLING FAN ASSY, ALTERNATOR,  THAT MOUNTS ON REAR OF ENGINE SEPARATED FROM ALTERNATOR.   THE FAN PIECES BECAME PROJECTILES AFTER SHEARING FROM THE ALTERNATOR, CAUSING DAMAGE TO THE ENGINE MOUNT, ALTERNATOR BELT, ECS FIREWALL VALVE AND ECS CONTROL.
